Universality for a class of random band matrices

Paul Bourgade, Laszlo Erdoos, Horng Tzer Yau, Jun Yin

Research output: Contribution to journalArticlepeer-review

Abstract

We prove the universality for the eigenvalue gap statistics in the bulk of the spectrum for band matrices, in the regime where the band width is comparable with the dimension of the matrix, W ~ N. All previous results concerning universality of non-Gaussian random matrices are for mean-field models. By relying on a new mean-field reduction technique, we deduce universality from quantum unique ergodicity for band matrices.

Original languageEnglish (US)
Pages (from-to)739-800
Number of pages62
JournalAdvances in Theoretical and Mathematical Physics
Volume21
Issue number3
DOIs
StatePublished - 2017

Keywords

  • Band matrices
  • Dyson Brownian motion
  • Quantum unique ergodicity
  • Universality

ASJC Scopus subject areas

  • Mathematics(all)
  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Universality for a class of random band matrices'. Together they form a unique fingerprint.

Cite this